From: firstname.lastname@example.org(Steven B. Harris)
Subject: Re: prozac/heart link
Date: 11 Jun 1999 04:03:07 GMT
email@example.com (Shapere) writes:
>In article <firstname.lastname@example.org>,
>email@example.com(Steven B. Harris) writes:
>>Prozac is not known to increase risk of heart attack or any heart
>>problem. Every side effect you can imagine has been reported for
>>Prozac, but very few are reliably higher than for placebo. Chest pain
>>is not one of them.
>Actually one thing I thought of was that it might be GERD, which I have heard
>can be caused or worsened by Prozac. (I imagine that the location of the pain
>is where the word "heartburn" came from, yes?)
Yeah, but the pain of GERD which burns in your chest (like eating
red peppers) is easy. The tough one to differentiate from heart pain
is esophageal spasm in response to acid damage, which may cause
episodes of a feeling of squeezing or strangling or heaviness inside
the chest, and even radiating to an arm or causing shortness of breath.
And which sometimes also responds to nitroglycerine. It really takes
some bloodwork and history, plus a good heart-stress test (in women
especially, a stress echo, or nuclear stress-perfusion scan) to really
give you the guts to treat a middle-aged person with such symptoms as a
presumptively pure GI problem case.